Wisconsin, 2025

Hail and Damaging Winds in Wisconsin, July 8, 2025

July 8, 2025 · NWS GRB · 6 events in 3 counties and zones

Showers and thunderstorms developed ahead of a weak cold front during the afternoon hours on Tuesday (7/08) and tracked through east-central and northeast Wisconsin. The strongest storms produced damaging winds and large hail up to quarter size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Showers and thunderstorms developed ahead of a weak cold front during the afternoon hours on Tuesday (7/08) and tracked through east-central and northeast Wisconsin. The strongest storms produced damaging winds and large hail up to quarter size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 8, 1:13 PM CST, 1 hour 23 minutes earlier. Its key messages:

  • Scattered storms will gradually diminish this evening. Isolated hail up to 1" or gusty winds could occur, mainly across far northeast Wisconsin.
  • Additional showers/storms likely (60-80% chance) late Friday into Saturday. Confidence in severe storms is low, but locally heavy rain may occur.
Area forecast discussion, Jul 8, 1:13 PM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
213 PM CDT Tue Jul 8 2025

.KEY MESSAGES...

- Scattered storms will gradually diminish this evening.
  Isolated hail up to 1" or gusty winds could occur, mainly
  across far northeast Wisconsin.

- Additional showers/storms likely (60-80% chance) late Friday
  into Saturday. Confidence in severe storms is low, but
  locally heavy rain may occur.

&&

.DISCUSSION...
Issued at 213 PM CDT Tue Jul 8 2025

Scattered Storms Through This Evening...

Broad mid-level trough will pass across the northern Great Lakes
this afternoon into early evening. Overall, limited synoptic forcing
and modest low-level convergence should tend to keep convection
isolated to scattered and fairly disorganized, with the higher
chances along the WI/MI border. Mid-level lapse rates should be
rather weak, but RAP/SPC mesoanalysis suggest MLCAPE reaching
1000-1500 J/kg across eastern Wisconsin this afternoon. With
30-40 kts of effective bulk shear, hail or gusty winds could not
be ruled out with any more persistent cores, especially across
far northeast Wisconsin where temps aloft are cooler and forcing
from the shortwave may be a bit stronger, but the overall
threat looks quite limited. SPC did add a marginal (level 1 of
5) risk for severe storms for a small area of northeast
Wisconsin to account for this risk. Storms may persist into the
evening before diminishing as instability wanes.

Mid Week into Early Next Week...

Surface ridging will provide dry weather for the mid-week period.
The next period of focus for more impactful weather comes Friday
into Saturday as a shortwave trough emerging from the central
Rockies interacts with a broader trough approaching from the
northern plains. Rich moisture will be advected northward in advance
of this system with precipitable water values forecast to exceed the
90th percentile relative to climo, based on the NAEFS. Although
synoptic and mesoscale details remain unclear, the environment
would support the potential for locally heavy rainfall. Right
now, the NBM shows the footprint of highest probabilities for at
least 1" of rain during this time (30-50%) across parts of
Minnesota and western Wisconsin. The degree of destabilization
remains unclear on Friday, and with relatively weak deep layer
wind shear expected, the overall severe weather threat looks
rather low for now, with the various machine-learning outputs
showing general 5-15% probabilities for severe weather across
the area on Friday. The timing of the wave could impact
rain/storm chances heading through Saturday.

Otherwise, a typical mid-July weather pattern will continue late
this weekend into early next week with quasi-zonal flow across the
northern tier of states and any showers/storms tied to lower
predictability shortwave troughs. No clear precipitation signal is
evident at this time.

Temps generally look seasonable over the next week with a slow climb
for mid to late week along with increasing humidity levels late this
week.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1159 AM CDT Tue Jul 8 2025

Scattered storms (30-60% chance) will develop by mid-afternoon
before weakening in the evening. Some uncertainty in coverage
exists, although the highest chances appear to be focused across
far northeast Wisconsin. Updates likely will be needed, based
on afternoon trends.

Otherwise, a weak front will slide through this afternoon and
evening with winds becoming light overnight. As low-level flow
shifts northerly overnight, some guidance suggests MVFR/IFR
stratus developing for a period overnight into Wednesday
morning, so have trended that direction for this issuance.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WI...None.
MARINE...None.

&&

DISCUSSION...JM
AVIATION...JM
Hazardous weather outlook, Jul 8, 1:08 PM CST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
208 PM CDT Tue Jul 8 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
208 PM CDT Tue Jul 8 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are possible through the evening.
Organized severe storms are not expected, but isolated hail or
gusty winds are possible, mainly across far northeast Wisconsin.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Additional thunderstorm chances return Friday into Saturday.
Locally heavy rainfall is possible Friday afternoon and Friday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed tonight.

LMZ521-522-541>543-091915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
208 PM CDT Tue Jul 8 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms will diminish through the evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms Friday night into Saturday.

The radar

The Marquette radar (KMQT), 97 km away, was scanning. The volume nearest the first event began at 20:37 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Florence

When
July 8, 2:36 PM CST to 2:38 PM CST
Where
Florence County, 7.74 mi S of Spread Eagle
Measured
52 kt (60 mph) estimated gust
Reported by
CoCoRaHS
Coordinates
45.770, -88.160

Thunderstorm winds downed trees and power lines near Aurora. The time of this report is an estimate based on radar data.

Thunderstorm Wind, Florence

When
July 8, 2:41 PM CST to 2:42 PM CST
Where
Florence County, 6.91 mi S of Spread Eagle
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
45.780, -88.130

Thunderstorm winds downed trees and power lines down in Aurora.

Thunderstorm Wind, Marinette

When
July 8, 2:55 PM CST to 2:57 PM CST
Where
Marinette County, 0.84 mi NE of Pembine
Measured
56 kt (64 mph) estimated gust
Reported by
Social Media
Coordinates
45.640, -87.990

Thunderstorm winds downed multiple trees in Pembine. The time of this report is an estimate based on radar data.

Hail, Marinette

When
July 8, 3:05 PM CST to 3:10 PM CST
Where
Marinette County, 3.21 mi ENE of Pembine
Measured
1 in hail
Reported by
Public
Coordinates
45.650, -87.940

Quarter size hail fell near Pembine.

Hail, Oconto

When
July 8, 3:44 PM CST to 3:50 PM CST
Where
Oconto County, 2.01 mi NW of Suring
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
45.020, -88.410

Quarter size hail fell near Suring.

Hail, Marinette

When
July 8, 3:53 PM CST to 4:00 PM CST
Where
Marinette County, Mc Allister
Measured
1 in hail
Reported by
Public
Coordinates
45.330, -87.720

Quarter size hail fell in McAllister. The time of this report is an estimate based on radar data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2025Every state in 2025This day in weather historyWarnings in Wisconsin, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1263523, 1263524, 1263526, 1263516, 1263518, 1263519.